# SDR 32029B

- Difficulty date: July 15, 2004
- Submitted: July 15, 2004
- Operation: General aviation
- Aircraft: N32029
- Make and model: Waco UPF-7
- Aircraft serial: 5660
- Aircraft time: 5,500 hours
- System (JASC): 3242 · Brake
- Part: Cable
- Condition: Defective
- Location: Brake Sys
- Stage of operation: IN
- How discovered: V
- Nature of condition: S
- Precautionary procedure: K

## Discrepancy

CABLE ASSY CONNECT BRAKE PEDALS TO MASTER CYLINDERS WERE INSPECTED UNDER MORE SCRUTINY AFTER FINDING DEFECTIVE CABLE SECURING OIL TANK. CABLE ENDS APPEARED TO BE OLD STYLE WOVEN CABLE SPLICE. FOUND CABLE WAS WRAPPED AROUND THIMBLE, SAFETY WIRE WAS WRAPPED AROUND TWO PIECES OF CABLE,  JOINT SOLDERED. CORROSION PRESENT IN SOLDERED SAFETY WIRE EVIDENCED AS A GREENISH, WHITE POWDER. CABLES HAVE BURNED LOOKING AREAS AT SOLDERED AREA THAT MAY HAVE BEEN CAUSED BY TORCH USED TO HEAT AREA. AC WAS REBUILT IN 1987. LOGBOOK ENTRIES DO NOT INDICATE CABLES WERE CHANGED. HAD CABLE FAILED, BRAKES WOULD BECOME INOPERATIVE.  CABLE SPLICE IS UNAIRWORTHY.  AC SHOULD NOT HAVE PASSED ANNUAL INSPECTIONS WITH THESE CABLES INSTALLED.
